MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC NGEN GENERATOR; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D138402
Medical Device Problem Codes Smoking (1585); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a ngen generator and they heard a loud audible noise that came from the vicinity of the ngen generator.They went to ensure the generator was functioning properly.They then noticed that the ngen generator was powered off completely and a "lost communication with ngen" message appeared on the carto 3 system.They powered on the ngen generator and the ngen generator made a loud "boom" noise.It was noted that the ngen began to spark and smoke.The reporter did not personally see any fire or flames; however, the nurse standing next to the reporter stated that she saw sparks.They could just smell the smoke and it smelled like something was burning.The ngen system was powered down and unplugged from the power source.The case continued without the use of the ngen.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
Note: per fda request, mdr submissions for the ngen rf generator are to be reported with pma details of the catheter used along with the ngen rf generator.The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a ngen generator and they heard a loud audible noise that came from the vicinity of the ngen generator.They went to ensure the generator was functioning properly.They then noticed that the ngen generator was powered off completely and a "lost communication with ngen" message appeared on the carto 3 system.They powered on the ngen generator and the ngen generator made a loud "boom" noise.It was noted that the ngen began to spark and smoke.The reporter did not personally see any fire or flames; however, the nurse standing next to the reporter stated that she saw sparks.They could just smell the smoke and it smelled like something was burning.The ngen system was powered down and unplugged from the power source.The case continued without the use of the ngen.No adverse patient consequence was reported.Hardware evaluation details: according to the work order information, the console was replaced to solve the problem.A device history record evaluation was performed for the finished device number, and no internal actions related to the reported condition were identified.Correction to the initial report: the h 4.Device manufacture date has been updated.All devices are manufactured, inspected, and released to approved specifications as part of johnson & johnson medtech's quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NGEN GENERATOR
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FLEX
hamatechet 2
migdal haemek
IS  
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21370281
Report Number2029046-2025-00409
Device Sequence Number20962133
Product Code OAE
UDI-Device Identifier10846835018080
UDI-Public(01)10846835018080(11)240109
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOUNDSTAR ECO GE 8F CATHETER.; UNK_CARTO 3.; UNK_QDOT MICRO.
Patient SexUnknown